Alert archive / Missouri / Special Weather Statements in 2020
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 19, 2020, 3:25 AM CDT for Nodaway County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2020, 3:25 AM CDT (08:25 UTC)
- Expired
- Jul 19, 2020, 4:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 151 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3414 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted.
163
WWUS83 KEAX 190825
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
325 AM CDT Sun Jul 19 2020
MOZ002-190900-
Nodaway MO-
325 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NODAWAY COUNTY UNTIL
400 AM CDT...
At 325 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burlington Junction, or 13 miles west of Maryville, moving northeast
at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Burlington Junction and Quitman.
LAT...LON 4031 9518 4042 9518 4048 9501 4044 9492
4035 9494
TIME...MOT...LOC 0825Z 245DEG 19KT 4037 9512
$$
BlairWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 18, 11:11 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 18, 11:11 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1111 PM CDT Sat Jul 18 2020
.Discussion...
Issued at 236 PM CDT SAT JUL 18 2020
Key message: Dangerous combination of heat and humidity peaks
this afternoon and early this evening and will continue south of
Highway 36 Sunday. Relief expected early next work week.
Water vapor imagery with 500mb heights shows a shortwave trough
moving across the northern Plains. At the surface, an associated
cold front was pushing southeast through western Minnesota, into
central Nebraska and into northwestern Kansas. This cold front will
be the primary focus for our weather through the first few days of
the forecast. By late this evening/overnight, the cold front should
be moving into far northwestern Missouri. Showers/ storms should
develop in the vicinity of the front this afternoon/evening to our
northwest and may start to move into northern Missouri late tonight.
How this round of precipitation plays out will greatly influence
the weather for Sunday. If convection is stronger and longer
lasting, it could result in a stronger and more southward
propagating outflow, cooling things off tomorrow. Weaker
convection, resulting in less outflow, would tend toward warmer
temperatures for Sunday. Models favor convection weakening but are
in general agreement with the cold front being situated in the
vicinity of I-70 or just south Sunday afternoon. With cooler
temperatures and dew points north of the front, heat indices from
about the Missouri River northward may top out in the low to mid
90s. South of the front, where highs should still be able to climb
into the middle 90s with oppressive dew points in the middle 70s,
heat indices climb into the 100 to 106 range. It is within the
realm of possibilities that the northern portions of the KC metro
see heat indices in the middle 90s while the southern portions
exceed 100 and approach 105. It all just depends on how far south
the front gets and if it's aided or not by stronger overnight
convection. Given the uncertainty involved, will err on the side
of caution and keep the heat headlines as is, particularly for the
metro area and especially the urban core where there will be
little overnight relief from the heat.
For the Sunday night into Monday time frame, that front will become
the focus for what looks like a good potential for heavy rain
across the southern half of the forecast area. With the front likely
stalled across our south, very high precipitable water values, in
excess of 2", will pool along it. A modest low-level jet will
develop overnight, nosing right into the stalled boundary. This
combination of forcing and moisture pose a good likelihood of storms
developing over the area and producing very heavy rainfall. Latest
WPC excessive rainfall outlook has the southern portions of the
forecast area in a slight risk for exceeding flash flood
guidance. 1 hour FFG values south of I-70 are fairly high, in the
2.5+ range. But given the frontal focus, ample moisture, and low-
level jet, those high values could easily be exceeded, especially
if there is some training of storms.
For the remainder of the forecast, the excessive heat that we
experienced over the weekend will be suppressed as the broad upper
ridge shifts southward leaving the region with northwest flow. This
could result rounds of overnight/ morning storms through the middle
of the week. For the later half of next week, the ECMWF builds the
upper ridge back into the region. The GFS does as well but is not as
strong. But given that the ridge looks to build back over the middle
of the country, temperatures will heat up again accordingly for
later next week.
&&
.Aviation...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1109 PM CDT SAT JUL 18 2020
A system in central Kansas has a chance for surviving the next few
hours and bringing in isolated rain showers after 06Z. We expect
this system to weaken as it approaches the Kansas/Missouri border,
but we kept the possibility for showers in the short-term forecast
period. We put low level wind shear back in this set of TAFs for the
early morning hours, as models keep hinting at speed shear affecting
our terminals. After 10Z, we expect winds to remain under 10KT with
increasing chances for storms for the area after 21Z. The cold front
is expected to be to the south of our terminals by 21Z, so winds
will be previaling from the north by the afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 9 PM CDT Sunday for KSZ025-057-060-102-103.
Excessive Heat Warning until 9 PM CDT Sunday for KSZ104-105.
MO...Heat Advisory until 9 PM CDT Sunday for MOZ020>022-030>033-
038>040-043>046-053-054.
Excessive Heat Warning until 9 PM CDT Sunday for MOZ028-029-037.
&&
Discussion...CDB
Aviation...KlausHazardous weather outlook, Jul 18, 5:05 AM CDT, 22 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 505 AM CDT Sat Jul 18 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 505 AM CDT Sat Jul 18 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Heat index values will range from 105 to 110 this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat index readings will range from 100 to 105 Sunday afternoon in areas along and south of the Interstate 70 corridor. Increasing chances for thunderstorms are expected Sunday into early next work week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 19, 3:25 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
325 AM CDT Sun Jul 19 2020
MOZ002-190900-
Nodaway MO-
325 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NODAWAY COUNTY UNTIL
400 AM CDT...
At 325 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burlington Junction, or 13 miles west of Maryville, moving northeast
at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Burlington Junction and Quitman.
LAT...LON 4031 9518 4042 9518 4048 9501 4044 9492
4035 9494
TIME...MOT...LOC 0825Z 245DEG 19KT 4037 9512
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:52 PM CDT | Special Weather Statement | EAX | Henry | 38 min |
| Jul 19, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 33 min |
| Jul 19, 4:50 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 25 min |
| Jul 19, 5:05 PM CDT | Special Weather Statement | EAX | Jackson | 40 min |
| Jul 19, 5:11 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 19 min |
| Jul 19, 5:26 PM CDT | Special Weather Statement | EAX | Bates | 34 min |
| Jul 19, 6:38 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson, Pettis | 3 hr |
| Jul 19, 4:01 PM CDT | Special Weather Statement | EAX | Wyandotte | 44 min |
| Jul 19, 4:26 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 17 min |
| Jul 19, 5:55 PM CDT | Special Weather Statement | EAX | Linn | 35 min |
Nearby
Special Weather Statements in Missouri, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.